MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6AL10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher device was intended to be used during a procedure.No damage noted to packaging.No issues when removing the device from the packaging as per ifu.The device was inspected and prepped as per ifu with no issues.It is reported that the device broke off while in the aorta.No resistance was encountered when advancing the device, no excessive force was used during delivery.It is reported that the patient has been moved for surgery to remove the catheter.No further patient injury reported.
 
Additional Manufacturer Narrative
Add info: the device was being used in a procedure to treat an anomalous rca.Multiple catheters were attempted with no success.The physician had no issues using the catheter in the patient but when they started to pull the catheter it looked to be kinked and then it broke about quarter way down the catheter.The remainder of the catheter was successfully removed through the femoral artery.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: one launcher catheter 6f 100cm al10 was received for analysis.Only the proximal 40cm of the catheter was returned.There is a kink 14cm from the strain relief and the break exhibits twisting to break.The distal end of the catheter reportedly removed from the patient was not returned for analysis.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8301251
Report Number1220452-2019-00011
Device Sequence Number13865489
Product Code DQY
UDI-Device Identifier00613994820327
UDI-Public00613994820327
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2019
Device Catalogue NumberLA6AL10
Device Lot Number0008563972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/04/2019
05/07/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/05/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;